MAUDE Adverse Event Report: SMITH & NEPHEW, INC. COCR 12/14 FEM HEAD 28 +0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. COCR 12/14 FEM HEAD 28 +0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 71302800
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Post Operative Wound Infection (2446)
Date of Event 02/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, after a tha surgery was performed on (b)(6) 2017, the patient experienced an infection.This adverse event was treated by a revision surgery on (b)(6) 2020, in which the stem, cup, head and liner were explanted and replaced with a new thr system.The current health status of patient is unknown.This information was provided by the national joint registry of the united kingdom, as part of a retrospective data collection of patients who underwent either a revision or re-revision surgery where a polarcup shell was part of the hip construct.As such, no further information will be available.
 
Additional Manufacturer Narrative
Section h10: the device was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, the data presented was obtained from the national joint registry of the united kingdom, as part of a retrospective data collection was reviewed.Per the complaint, no further information will not be provided.Consequently, without clinically relevant patient-specific supporting documentation, a thorough medical investigation could not be performed.The images and/or graphs provided in the article have been interpreted within the text; therefore, no further analysis of the images and/or graphs is required.The root cause and/or patient outcome beyond that which was documented in the article could not be confirmed nor concluded; therefore, no further medical assessment is warranted at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history revealed similar events for the listed device over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the instructions for use documents for total hip systems revealed that infection, both early, post-operative superficial and early, post-operative deep wound infection and late periprosthetic infection have been identified as potential complications associated with total hip arthroplasty surgery, primary or revision.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A review of the sterilization records revealed the batch was sterilized within normal parameters.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but are not limited to contamination, patient reaction, and post-operative healing issue.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.Internal complaint reference number: (b)(4) 3 section h6 (clinical code) was corrected.

Brand Name
COCR 12/14 FEM HEAD 28 +0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15089965
Report Number1020279-2022-03427
Device Sequence Number4119486
Product Code LPH
UDI-Device Identifier03596010194114
UDI-Public03596010194114
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K963509
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2020
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71302800
Device Catalogue Number71302800
Device Lot Number17AT80933
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2022
Supplement Date Received by Manufacturer08/12/2022
Initial Report FDA Received Date07/22/2022
Supplement Report FDA Received Date09/02/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/12/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CPCS DIST CENT SZ 8MM, LOT#:16LM14927
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age69 YR
Patient SexMale